Skip to content

Announcements

Pressures not falling in the less than 120/80 range? See our High Blood Pressure Health Center for information about symptoms and treatment.

To learn more about how lifestyle changes can help manage and prevent symptoms:

Exercise and High Blood Pressure
Healthy Diet - Salt Shockers and Dash Diet



High and Low BP
avatar
hrussinko posted:
Hi,


First time posting here. Not sure how to explain, but I am fluctuating from high to low. I am concerned with my BP. Last month I started feeling 'funny'. At work, I was responding to am email and my vision became very blurry and I became dizzy an nauseous. I felt like I was in a tunnel. I went to grab my empty water bottle to refill, and I started feeling a heat come over my chest. I felt like I was burning. I tried to stand up, and I passed out. My mother took me to Urgent Care who sent me to the ER. My BP was much lower than normal, 98/70. The hospital did an EKG and dismissed me as having an allergy to watermelon. I went to my PCP a few days later, and my BP was still low. I just was feeling really faint and dizzy. He took me off of my water pill that I used for the water that collects in my feet. He suggested taking my BP to monitor when I don't feel well and to follow up with the cardiologist. I did both. The past two weeks I have been monitoring only when I felt bad. The worst I felt was at 95/82 and 80?/52. Yesterday, I have burning in my chest that went up my neck and made my lower left lip numb. I saw the cardiologist today, and fortunately I had the same symptoms. My chest was on fire and they took my BP and it was 160/100. Within 5 minutes I felt dizzy and nauseous and it dropped to 107/70. EKG normal. I am now wearing a halter monitor for the next 24hours. He told me he has no clue what is going on. Has anyone else had these issues with sudden high/low pressure? What did you do to get through the fluctuations? My next appt is in 2 weeks, and I really don't want to pass out again. Dr. said no meds yet since no matter what he puts me on will make the other end of the spectrum worse.


I appreciate any response. If it matters, I am a 35yo female with insulin resistance and hypoglycemia. My sugar was fine during all the episodes.Recently lost 60lbs, but still overweight. On low carb diet. No drugs/alcohol/smoking.
Reply
 
avatar
billh99 responded:
Other people that have reported having spiking BP have ended up finding adrenal gland problems or blocked kidney artery.

Ask your doctor if he thinks that either of those are areas that should be looked at.
 
avatar
hrussinko replied to billh99's response:
Thank you for your response! He mentioned something about a blocked artery of some sort, but he shook it off. He thought I was just too young and because I don't smoke/drink and wanted to check the Halter first.. I see him again in another week. When I checked in with the halter monitor I mentioned what you had said. I also mentioned that I have had some pretty severe lower back pain for the past few months (progressively getting worse). I have no idea if this has anything to do with it, but I guess it doesn't hurt to mention.
 
avatar
billh99 replied to hrussinko's response:
I also mentioned that I have had some pretty severe lower back pain for the past few months (progressively getting worse). I have no idea if this has anything to do with it, but I guess it doesn't hurt to mention.

Kidney problems can cause back pains. But I have ABSOLUTELY and idea if the types of kidney problems that can cause back pain are the types that will affect BP.

But in any case, as you describe them, the pains are enough of a symptom that they should be looked at on their own.


Helpful Tips

garlic oil
I've started taking 2 "garlic oil perles" along with my regular meds (metoperol, lisinopril. nefedipine) and my pressure has dropped 25 ... More
Was this Helpful?
24 of 34 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health General and Consultative Heart Care Center